Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 198, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 7, 2003, 9:51 PM CDT for 4 counties in Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2003, 9:51 PM CDT (02:51 UTC)
- Expired
- Jul 7, 2003, 10:45 PM CDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Frontier County, NE, Hayes County, NE, Lincoln County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 82 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 6:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3731 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 17.1
The text
As transmitted, in the capitals the NWS used until 2016.
891
WUUS53 KLBF 080251
SVRLBF
NEC063-085-111-117-080345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
948 PM CDT MON JUL 7 2003
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA
LINCOLN COUNTY IN SOUTHWEST NEBRASKA
HAYES COUNTY IN SOUTHWEST NEBRASKA
WESTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA
* UNTIL 1045 PM CDT
* AT 846 PM MDT(946 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER
RADAR A LINE OF SEVERE THUNDERSTORMS FROM 10 MILES NORTHWEST OF
ARTHUR TO 10 MILES NORTHEAST OF LEMOYNE TO 4 MILES SOUTHWEST OF
PAXTON TO 7 MILES SOUTH OF WALLACE TO HAMLET...MOVING NORTHEAST AT
40 MPH. WINDS GUSTING AS HIGH AS 100 MPH HAVE OCCURRED WITH THESE
STORMS. IMPERIAL LOST ELECTICITY AND IS WITHOUT POWER. TREES ARE
DONW IN CHAMPION AND A SPOTTER IN BIG SPRINGS REPORTED A WIND GUST
TO 99 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OVER WALLACE AROUND 955 PM CDT
OVER DICKENS AROUND 1005 PM CDT
OVER SUTHERLAND AROUND 1010 PM CDT
OVER HERSHEY AROUND 1020 PM CDT
OVER WELLFLEET AROUND 1035 PM CDT
OVER MAYWOOD AROUND 1045 PM CDT
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.
THESE THUNDERSTORMS MAY PRODUCE WEAK...SHORT LIVED TORNADOS ALONG ITS
LEADING EDGE. HOWEVER...THE PRIMARY THREAT POSED BY THIS STORM IS
DAMAGING WINDS. QUICKLY SEEK SAFETY IN A BUILDING AND STAY AWAY FROM
WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR WESTERN NEBRASKA.
LAT...LON 4170 10138 4143 10135 4142 10122 4039 10122
4038 10028 4136 10028 4137 10074 4171 10076
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:55 PM CDT, 5 hours 56 minutes earlier.
Area forecast discussion, Jul 7, 3:55 PM CDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 355 PM CDT MON JUL 7 2003 PCPN CHANCES THIS EVENING/TONIGHT MAIN FCST CHALLENGE. ANOTHER BUSY NIGHT AS MCS CONTINUING TO MOVE ACROSS EASTERN CWA EARLY THIS MORNING. ATMOSPHERE WILL TRY TO RELOAD TODAY WITH NEXT STRONG VORT SEEN IN WATER VAPOR ACROSS OR/ID. THIS FEATURE WILL BE ACCOMPANIED BY JET MAX ALSO MOVING ACROSS PAC NW. PRIOR TO LARGE MCS...SFC LOW WAS IN SE COLORADO WITH WARM FRONT ARCHING ACROSS NW INTO SOUTHERN NEB. CYCLOGENESIS SHOULD CONTINUE ACROSS NW HIGH PLAINS AS WESTERN VORT ADVANCES TODAY. THIS WILL ALLOW SOUTHERLY FLOW TO INCREASE ACROSS THE PLAINS TODAY WITH WARM FRONT MOST LIKELY LIFTING INTO NORTHERN PORTIONS OF THE STATE AS SFC LOW MOVES INTO BLACK HILLS REGION. STRONG WAA AND THETA-E ADVECTION AHEAD OF THE FRONT WILL OCCURE ACROSS N/E PORTIONS OF FA. THIS COMBINED WITH STRONG SHEAR AHEAD OF WAVE...SB CAPES 3000+...AND UPPER JET INTERACTION SHOULD LEAD TO ANOTHER SVR WEATHER OUTBREAK. WILL PUT BEST POPS N.EAST TAPERING TO SLGHT CHANCE FAR SW WHERE SOUNDINGS LESS IMPRESSIVE WITH WARM/DRY AIR WORKING IN ALOFT. HOWEVER WILL BE STRONG CONVERGENCE ALONG SFC TROF/DRYLINE AND FROPA LATER IN EVENING. Q-VECTS SHOWING STRONG SUBSIDENCE PUSHING IN BEHIND WAVE WITH PCPN ENDING W/E THROUGH BY SUNRISE WITH FROPA THROUGH CWA. ONLY MINOR CHANGES TO REMAINDER OF FCST. .LBF...NONE. DP
Hazardous weather outlook, Jul 7, 7:16 PM CDT, 2 hours 35 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-081100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 716 PM CDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT ...SEVERE THUNDERSTORM WATCH FOR SOUTHWEST AND WEST CENTRAL NEBRASKA UNTIL MIDNIGHT CDT (11 PM MDT)... SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING FOR AREAS MAINLY ALONG AND SOUTH OF HIGHWAY 2 AND 91. THE PRIMARY THREAT WILL BE LARGE...DAMAGING WINDS AND HEAVY RAINFALL. AN ISOLATED TORNADO IS ALSO POSSIBLE. AREAS NORTH OF THIS LINE CAN EXPECT SCATTERED THUNDERSTORMS BUT THE POTENTIAL FOR SEVERE STORM IS LESS LIKELY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MID WEEK AS NUMEROUS UPPER LEVEL DISTURBANCES WILL BE TRAVELING OVER THE CENTRAL PLAINS IN WEST TO NORTHWEST FLOW ALOFT. THE CHANCE OF THUNDERSTORMS WILL CONTINUE TUESDAY OR WEDNESDAY BUT THE HIGHEST LIKELY HOOD OF SEVERE WEATHER IS TONIGHT AND TUESDAY. THUNDERSTORMS ARE NOT EXPECTED THURSDAY THROUGH SUNDAY AS HIGH PRESSURE BUILDS INTO THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FOR AREAS SOUTH OF HIGHWAY 2. KAR
In the hours before
Local storm report, Jul 7, 9:15 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0915 PM CDT MON JUL 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0906 PM BIG SPRINGS NE 80 MPH TSTORM WIND
07/07/03 DEUEL
RLBLocal storm report, Jul 7, 9:26 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0926 PM CDT MON JUL 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 PM LEWELLEN NE 60 MPH TSTORM WIND
07/07/03 GARDEN LOST POWER
RLBLocal storm report, Jul 7, 9:42 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0942 PM CDT MON JUL 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 PM BRULE NE 60 MPH TSTORM WIND
07/07/03 KEITH 6 INCH TREE LIMBS DOWN
RLBLocal storm report, Jul 7, 9:44 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0944 PM CDT MON JUL 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 PM OGALLALA NE 58 MPH TSTORM WIND
07/07/03 KEITH
RLBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:03 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 57 min |
| Jul 7, 9:08 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Keith, Perkins | 52 min |
| Jul 7, 9:34 PM CDT | Severe Thunderstorm Warning | LBF | Arthur | 26 min |
| Jul 7, 10:48 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 27 min |
| Jul 7, 10:50 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 55 min |
| Jul 7, 11:10 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, Thomas | 65 min |
| Jul 7, 11:51 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 39 min |
| Jul 8, 6:24 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 66 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.